Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 16, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at May 23, 2008, 4:31 AM CDT for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at May 23, 2008, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 4:31 AM CDT (09:31 UTC)
- In effect from
- May 23, 2008, 1:00 PM CDT
- Expired
- May 23, 2008, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 230931 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 331 AM MDT FRI MAY 23 2008 ...WINDY...WARM...AND UNSETTLED CONDITIONS ARE EXPECTED AGAIN TODAY... .A LARGE AREA OF LOW PRESSURE IS SPINNING OVER THE WESTERN UNITED STATES WITH STRONG SOUTHERLY FLOW FLOW ACROSS THE SOUTHERN HIGH PLAINS. THIS STRONG SOUTHERLY FLOW BOTH AT THE SURFACE AND ALOFT WILL PRODUCE WINDY CONDITIONS AGAIN TODAY ACROSS THE TRI-STATE REGION. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-231800- /O.NEW.KGLD.WI.Y.0016.080523T1800Z-080524T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 331 AM MDT FRI MAY 23 2008 /431 AM CDT FRI MAY 23 2008/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING. SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING. SUSTAINED WIND SPEEDS BY MID DAY WILL BE AROUND 30 MPH WITH WIND GUSTS OVER 45 MPH EXPECTED THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
2 follow-up statements
000 WWUS73 KGLD 231649 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1049 AM MDT FRI MAY 23 2008 ...WINDY CONDITIONS STILL EXPECTED TODAY... .A DEEPENING AREA OF LOW PRESSURE IN EASTERN COLORADO WILL CAUSE THE SURFACE PRESSURE GRADIENT TO CONTINUE TO TIGHTEN OVER THE REGION TODAY. STRONG SOUTHERLY FLOW WILL MIX STRONG WINDS DOWN TO THE SURFACE ACROSS THE TRI-STATE REGION THIS AFTERNOON AND EARLY EVENING. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-240100- /O.CON.KGLD.WI.Y.0016.080523T1800Z-080524T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 1049 AM MDT FRI MAY 23 2008 /1149 AM CDT FRI MAY 23 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON. WIND SPEEDS SHOULD INCREASE TO 30 MPH WITH GUSTS OVER 45 MPH POSSIBLE THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
000 WWUS73 KGLD 232351 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 551 PM MDT FRI MAY 23 2008 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-240200- /O.CON.KGLD.WI.Y.0016.000000T0000Z-080524T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 551 PM MDT FRI MAY 23 2008 /651 PM CDT FRI MAY 23 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. SOUTH WINDS WILL CONTINUE AT 25 TO 40 MPH WITH A FEW HIGHER GUSTS THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MENTZER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 23, 1:04 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 23, 1:04 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1204 AM MDT FRI MAY 23 2008 .UPDATE... 814 PM MDT THU MAY 22 2008 MADE A QUICK UPDATE TO FORECAST TO REMOVE WIND HIGHLIGHTS AND FINE TUNE WATCHES. MORE EXTENSIVE UPDATE WILL BE ISSUED IN THE NEXT HOUR. && .DISCUSSION... 123 PM MDT THU MAY 22 2008 FORECAST PROBLEMS INTO THE WEEKEND WILL CONTINUE TO REVOLVE AROUND STRONG WINDS...FIRE WEATHER CONCERNS...AND BOUTS OF SEVERE THUNDERSTORMS. SATELLITE SHOWING THAT THE AMPLIFICATION PROCESS CONTINUES. UPPER LOW NOW HAS NOT ONLY CUT OFF OVER THE GREAT BASIN... BUT HAS ALSO BEGUN TO RETROGRESS. WITH VERY STRONG RIDGE IN THE EASTERN PACIFIC AND STRONG CENTRAL NORTH AMERICA RIDGE/LARGE EASTERN NORTH AMERICAN UPPER LOW...CONTINUE TO EXPECT VERY LITTLE CHANGE IN THE UPPER FLOW. ON THIS PACKAGE WILL NOT BE ISSUING ANY NEW HIGHLIGHTS. WILL BE TIED UP WITH SEVERE WEATHER...AND DO NOT WANT TO BURDEN EVENING CREW WITH UPDATES. WILL HIT THESE PARAMETERS HARD IN THE GRIDS AND REGULARLY ISSUED PRODUCTS. WILL LET OVERNIGHT CREW DECIDE ON THE NEED FOR ANY WIND AND FIRE HIGHLIGHTS. TONIGHT/FRIDAY...DRY LINE HAS SET UP FURTHER SOUTH AND WEST THAN DEPICTED 24 HOURS AGO. AHEAD OF THIS...LOW LEVEL AIR MASS IS VERY MOIST WITH DEEP SOUTHERLY FLOW ABOVE THIS BRINGING IN ADDITIONAL MOISTURE. STRONG SHORTWAVE TROUGH AND JET SEGMENT TO OUR WEST AND SOUTH WILL MOVE INTO THE AREA THIS AFTERNOON. ALSO EXPECT DIFLUENT FLOW ALOFT TO SPREAD OVER THE AREA. SO EXPECT WIDESPREAD THUNDERSTORMS WITH SEVERE WEATHER ALMOST A DEFINITE. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL. STORMS THAT FORMED YESTERDAY IN COLORADO TRAINED OVER THE SAME AREA. EVEN THOUGH STORMS WILL BE MOVING QUICKLY WOULD EXPECT THE SAME TRAINING AFFECT TODAY WITH A MUCH MORE MOIST AIR MASS. EXCESSIVE RAINFALL DISCUSSION HAS MENTIONED OUR AREA. SO IN ADDITION TO THE SEVERE THUNDERSTORMS WILL MENTION HEAVY RAINFALL AS WELL. SIMILAR SETUP FOR FRIDAY...AND ALL THE WEATHER DEPENDS ON THE POSITION OF THE DRY LINE. OBVIOUSLY GREATER POPS WILL BE TO NORTH AND EAST OF THIS FEATURE. WILL BE CLOSE TO ABOVE WIND ADVISORY CRITERIA FOR MOST OF THE AREA. SOME PLACES AGAIN MAY GET CLOSE TO HIGH WIND WARNING. WEST OF THE DRY LINE MAY NEED A FIRE HIGHLIGHT AS WELL. WILL BE GOING NEAR TO BELOW GUIDANCE. FRIDAY NIGHT/SATURDAY...POPS WILL BE ORIENTED FOR THE NIGHT ACCORDING TO THE BOUNDARY POSITION. WILL PROBABLY BE HIGHER OVER THE NORTHEAST HALF AGAIN. ON SATURDAY...WHEREVER THE DRY LINE IS WILL BE DETERMINER FOR POPS...AND WILL PUT IN THE APPROPRIATE POPS. SATURDAY NIGHT/SUNDAY...AGAIN NOT A LOT TIME TO LOOK AT THIS. POPS CHANCE AND COVERAGE WILL BE DETERMINED BY BOUNDARY POSITION. SUNDAY NIGHT THROUGH THURSDAY...DID NOT SPEND A LOT OF TIME ON THIS DUE TO CURRENT AND EXPECTED HAZARDOUS WEATHER. SOME KIND OF BOUNDARY WILL BE IN...NEAR OR MOVING THROUGH DURING THIS TIME. ALSO PERIODIC PIECES OF THE JET AND SHORTWAVE TROUGHS MOVING THROUGH IN SOUTHWEST FLOW ALOFT MAKE FOR SOME KIND OF CHANCE THROUGH THE WHOLE PERIOD. USED HPC GRIDS AND TWEAKED THEM AT MOST. THANKS TO ALL FOR COLLABORATION. BULLER && .AVIATION... 1157 PM MDT THU MAY 22 2008 FOR THE 06Z TAF CYCLE...VFR CONDITIONS TO BEGIN WITH ARE EXPECTED TO BECOME MVFR...BORDERLINE IFR...AFTER 09Z. BY 16Z...VFR CONDITIONS WILL RETURN AS STRONG WINDS INCREASE FROM THE SOUTH AND SOUTHEAST AT 25 TO 30 MPH WITH SOME GUSTS UP TO 45 MPH. BRIEF IFR CONDITIONS WILL BE POSSIBLE IF A THUNDERSTORM PASSES DIRECTLY OVER KGLD OR KMCK. AFTER ABOUT 04Z...WINDS ARE EXPECTED TO CALM SUBSTANTIALLY. BLM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, May 22, 2:37 PM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 137 PM MDT THU MAY 22 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 137 PM MDT THU MAY 22 2008 /237 PM CDT THU MAY 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ...DANGEROUS SEVERE WEATHER OUTBREAK LIKELY THIS AFTERNOON... SUPERCELL THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND TORNADOES. STRONG VERTICAL WIND SHEAR AND FAVORABLE INSTABILITY WILL CREATE THE POTENTIAL FOR A FEW LONG TRACKED TORNADOES. THIS IS A PARTICULARLY DANGEROUS SITUATION AND PEOPLE ACROSS THE TRI STATE AREA SHOULD BE PREPARED FOR POTENTIALLY DANGEROUS WEATHER THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND EAST OF A JOES TO SELKIRK LINE. STORMS WILL MOVE RAPIDLY TO THE NORTH...HOWEVER IF TRAINING OF STORMS OCCURS...AREAS OF HEAVY RAINFALL ARE POSSIBLE. THUNDERSTORMS WILL CONTINUE INTO TONIGHT...ESPECIALLY NORTH OF INTERSTATE 70. IN ADDITION...STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE AREA TODAY. THE STRONGEST WINDS WILL BE SOUTH OF THE INTERSTATE... WHERE SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. ELSEWHERE WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF UP TO 50 MPH. AREAS OF BLOWING DIRT MAY ALSO DEVELOP...ESPECIALLY IN OPEN COUNTRY. EXTREME FIRE WEATHER WILL EXIST THIS AFTERNOON IN THE SOUTHWEST PORTION OF THE AREA...GENERALLY SOUTH OF A FLAGLER COLORADO TO RUSSEL SPRINGS KANSAS LINE. LOW RELATIVE HUMIDITY COMBINED WITH VERY STRONG WINDS WILL RESULT IN VERY DANGEROUS BURNING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURFACE TROUGH REMAINS IN PLACE ACROSS THE TRI-STATE REGION FRIDAY AND SATURDAY WITH DRY AND WINDY CONDITIONS ACROSS MAINLY THE WESTERN PORTION OF THE FORECAST AREA WITH THUNDERSTORMS ACROSS MAINLY THE EASTERN SECTIONS. ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO SATURDAY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. JRM
In the hours before
Local storm report, May 22, 10:41 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 3 S GOODLAND 39.31N 101.71W
05/22/2008 E1.75 INCH SHERMAN KS TRAINED SPOTTER
0158 PM HAIL 1 S GOODLAND 39.33N 101.71W
05/22/2008 E1.75 INCH SHERMAN KS NWS EMPLOYEE
0200 PM HAIL GOODLAND 39.35N 101.71W
05/22/2008 E1.00 INCH SHERMAN KS OFFICIAL NWS OBS
0200 PM HAIL GOODLAND 39.35N 101.71W
05/22/2008 E1.75 INCH SHERMAN KS TRAINED SPOTTER
0225 PM HAIL 11 N ATWOOD 39.97N 101.04W
05/22/2008 E1.00 INCH RAWLINS KS TRAINED SPOTTER
LATE REPORT
0231 PM HAIL 9 N ATWOOD 39.94N 101.04W
05/22/2008 E0.75 INCH RAWLINS KS TRAINED SPOTTER
0233 PM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
05/22/2008 M58.00 MPH KIT CARSON CO ASOS
0235 PM HAIL 4 E OAKLEY 39.13N 100.78W
05/22/2008 E1.25 INCH GOVE KS EMERGENCY MNGR
0235 PM HAIL 15 NW ST. FRANCIS 39.92N 102.00W
05/22/2008 E0.75 INCH CHEYENNE KS TRAINED SPOTTER
0240 PM TSTM WND GST 12 N GOODLAND 39.52N 101.71W
05/22/2008 M58.00 MPH SHERMAN KS MESONET
0240 PM NON-TSTM WND GST 9 NNE KIT CARSON 38.88N 102.73W
05/22/2008 M70.00 MPH CHEYENNE CO MESONET
0240 PM HAIL 4 E OAKLEY 39.13N 100.78W
05/22/2008 E1.25 INCH GOVE KS EMERGENCY MNGR
0245 PM HAIL 1 E ST. FRANCIS 39.77N 101.78W
05/22/2008 E0.75 INCH CHEYENNE KS TRAINED SPOTTER
0247 PM TORNADO 18 SW GOVE 38.78N 100.73W
05/22/2008 GOVE KS STORM CHASER
REPORT RELAYED FROM SPOTTER NETWORK
0252 PM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
05/22/2008 M60.00 MPH KIT CARSON CO ASOS
0300 PM NON-TSTM WND GST 9 NNE KIT CARSON 38.88N 102.73W
05/22/2008 M72.00 MPH CHEYENNE CO MESONET
0304 PM HAIL 12 S GRINNELL 38.95N 100.63W
05/22/2008 E1.75 INCH GOVE KS LAW ENFORCEMENT
STORM WAS ALSO ROTATING
0311 PM HAIL 6 W GOVE 38.96N 100.60W
05/22/2008 E1.00 INCH GOVE KS STORM CHASER
REPORT RELAYED FROM THE SPOTTER NETWORK.
0319 PM TORNADO 10 S GRINNELL 38.98N 100.63W
05/22/2008 GOVE KS EMERGENCY MNGR
0345 PM HAIL BENKELMAN 40.05N 101.54W
05/22/2008 E0.88 INCH DUNDY NE TRAINED SPOTTER
0348 PM HAIL 5 N GRINNELL 39.20N 100.63W
05/22/2008 E2.00 INCH SHERIDAN KS STORM CHASER
0359 PM FLASH FLOOD 4 S GRINNELL 39.07N 100.63W
05/22/2008 GOVE KS EMERGENCY MNGR
WATER RUNNING OVER THE ROAD.
0400 PM HAIL 3 E OAKLEY 39.13N 100.80W
05/22/2008 M1.50 INCH GOVE KS LAW ENFORCEMENT
0401 PM HAIL 2 SSE REXFORD 39.44N 100.73W
05/22/2008 E1.75 INCH THOMAS KS TRAINED SPOTTER
0407 PM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
05/22/2008 M60.00 MPH KIT CARSON CO ASOS
0414 PM TORNADO 10 NW HOXIE 39.46N 100.57W
05/22/2008 SHERIDAN KS LAW ENFORCEMENT
0420 PM HAIL 1 NW GRINNELL 39.14N 100.64W
05/22/2008 M3.00 INCH SHERIDAN KS TRAINED SPOTTER
HAIL UP TO 3.5 IN. RELAYED FROM NSSL
0422 PM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
05/22/2008 M58.00 MPH KIT CARSON CO ASOS
0425 PM TORNADO 13 SW OBERLIN 39.69N 100.70W
05/22/2008 DECATUR KS PUBLIC
0425 PM HAIL 3 W MENLO 39.36N 100.78W
05/22/2008 E1.75 INCH THOMAS KS TRAINED SPOTTER
HEAVY RAIN
0430 PM TSTM WND DMG 3 W GRAINFIELD 39.11N 100.53W
05/22/2008 GOVE KS TRAINED SPOTTER
SEMI BLOWN OVER ON I70. TIME ESTIMATED
0431 PM TORNADO 3 NW GRAINFIELD 39.14N 100.51W
05/22/2008 SHERIDAN KS STORM CHASER
0440 PM TORNADO 3 SW OBERLIN 39.79N 100.57W
05/22/2008 DECATUR KS STORM CHASER
STORM CHASERS SAW TORNADO FROM 440 PM MDT TO 450 PM.
0440 PM TORNADO 10 SW HOXIE 39.25N 100.57W
05/22/2008 SHERIDAN KS TRAINED SPOTTER
0455 PM TORNADO OBERLIN 39.82N 100.53W
05/22/2008 DECATUR KS EMERGENCY MNGR
MULTIPLE REPORTS OF A TORNADO. POSSIBLE DAMAGE IN OBERLIN
0501 PM TORNADO 4 NW HOXIE 39.40N 100.49W
05/22/2008 SHERIDAN KS NWS EMPLOYEE
LARGE TORNADO NW OF HOXIE
0505 PM TORNADO 7 NW HOXIE 39.43N 100.53W
05/22/2008 SHERIDAN KS TRAINED SPOTTER
0513 PM TORNADO 10 N UTICA 38.79N 100.17W
05/22/2008 GOVE KS STORM CHASER
0514 PM TORNADO 6 N OBERLIN 39.91N 100.53W
05/22/2008 DECATUR KS LAW ENFORCEMENT
PERSISTED FOR 10 MINUTES
0522 PM TORNADO 1 S DRESDEN 39.61N 100.42W
05/22/2008 DECATUR KS NWS EMPLOYEE
2 TORNADOES. 1 EAST OF HIGHWAY 23, AND 1 WEST OF HIGHWAY
23.
0532 PM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
05/22/2008 M62.00 MPH KIT CARSON CO ASOS
0534 PM NON-TSTM WND GST KIRK 39.62N 102.60W
05/22/2008 M60.00 MPH YUMA CO MESONET
0536 PM TORNADO 3 NNE DRESDEN 39.66N 100.40W
05/22/2008 DECATUR KS LAW ENFORCEMENT
0545 PM HAIL OBERLIN 39.82N 100.53W
05/22/2008 M0.75 INCH DECATUR KS CO-OP OBSERVER
0559 PM TORNADO E KANONA 39.80N 100.39W
05/22/2008 DECATUR KS LAW ENFORCEMENT
0604 PM HAIL 3 WSW GOVE 38.94N 100.54W
05/22/2008 M1.25 INCH GOVE KS TRAINED SPOTTER
0606 PM FUNNEL CLOUD 8 N OAKLEY 39.24N 100.85W
05/22/2008 THOMAS KS LAW ENFORCEMENT
0618 PM HAIL 3 S PARK 39.07N 100.36W
05/22/2008 E0.75 INCH GOVE KS TRAINED SPOTTER
0627 PM TSTM WND DMG 3 N LEBANON 40.09N 100.28W
05/22/2008 RED WILLOW NE TRAINED SPOTTER
LIGHT POLES SNAPED AND GARAGE DESTROYED. TIME ESTIMATED.
0637 PM HAIL 8 N QUINTER 39.18N 100.23W
05/22/2008 E1.00 INCH SHERIDAN KS TRAINED SPOTTER
0639 PM HAIL 15 S NORTON 39.62N 99.89W
05/22/2008 E1.75 INCH NORTON KS TRAINED SPOTTER
POWER OUTAGES ALSO REPORTED.
0648 PM HAIL 12 S NORTON 39.66N 99.89W
05/22/2008 E0.88 INCH NORTON KS TRAINED SPOTTER
HEAVY RAIN AND WIND GUSTS TO 50 MPH ALSO REPORTED.
0719 PM FLOOD NORTON 39.84N 99.89W
05/22/2008 NORTON KS STORM CHASER
STREET FLOODING IN DOWNTOWN NORTON. WATER UP TO 1 FOOT
DEEP. REPORT RELAYED FROM SPOTTER NETWORK.
0719 PM TSTM WND GST 4 ENE DENSMORE 39.66N 99.67W
05/22/2008 M58.00 MPH NORTON KS STORM CHASER
REPORT RELAYED FROM SPOTTER NETWORK.
0728 PM HAIL ALMENA 39.89N 99.71W
05/22/2008 E1.75 INCH NORTON KS TRAINED SPOTTER
ALONG WITH 50 TO 60 MPH WINDS
0731 PM HAIL 3 E ALMENA 39.89N 99.65W
05/22/2008 E2.50 INCH NORTON KS TRAINED SPOTTER
&&
SJOHNSONLocal storm report, May 22, 11:35 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1035 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 1 E HILL CITY 39.37N 99.83W
05/22/2008 M2.90 INCH GRAHAM KS CO-OP OBSERVER
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:09 PM CDT | High Wind Warning | GLD | Greeley, Logan, Sherman, Wallace, Wichita | 4 hr |
| May 22, 7:14 PM CDT | Tornado Warning | GLD | Decatur | 48 min |
| May 22, 7:16 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 59 min |
| May 22, 7:20 PM CDT | Tornado Warning | GLD | Graham, Norton, Sheridan | 44 min |
| May 22, 7:42 PM CDT | Areal Flood Warning | GLD | Decatur, Gove, Graham, Norton, Sheridan | 6 hr |
| May 22, 7:56 PM CDT | Tornado Warning | GLD | Norton | 49 min |
| May 22, 8:18 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Norton, Sheridan | 57 min |
| May 22, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 20 min |
| May 22, 8:59 PM CDT | Tornado Warning | GLD | Graham | 38 min |
| May 22, 9:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| May 22, 10:13 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 47 min |
| May 22, 11:01 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| May 23, 4:41 AM CDT | Red Flag Warning | GLD | Greeley, Wallace, Wichita | 16 hr |
| May 23, 4:51 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 39 min |
| May 23, 8:07 AM CDT | Severe Thunderstorm Warning | GLD | Decatur | 53 min |
| May 23, 9:39 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 21 min |
| May 23, 11:47 AM CDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 2 more | 17 hr |
| May 23, 1:19 PM CDT | Areal Flood Warning | GLD | Rawlins | 18 hr |
| May 23, 1:54 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 66 min |
| May 23, 2:53 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 67 min |
| May 23, 2:58 PM CDT | Areal Flood Warning | GLD | Decatur | 18 hr |
| May 23, 3:02 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 58 min |
| May 23, 3:11 PM CDT | Tornado Warning | GLD | Gove | 64 min |
| May 23, 3:37 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Sheridan | 38 min |
| May 23, 4:07 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 53 min |
| May 23, 4:08 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 67 min |
| May 23, 4:33 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan, Thomas | 42 min |
| May 23, 4:44 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan | 6 hr |
| May 23, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas, Wichita | 38 min |
| May 23, 4:52 PM CDT | Tornado Warning | GLD | Decatur, Graham, Norton, Sheridan | 53 min |
| May 23, 5:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 60 min |
| May 23, 5:15 PM CDT | Tornado Warning | GLD | Gove | 60 min |
| May 23, 5:19 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 26 min |
| May 23, 5:26 PM CDT | Tornado Warning | GLD | Thomas | 10 min |
| May 23, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan, Thomas | 24 min |
| May 23, 5:44 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 61 min |
| May 23, 5:49 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 26 min |
| May 23, 6:06 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 39 min |
| May 23, 6:10 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 65 min |
| May 23, 6:17 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 42 min |
| May 23, 6:25 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Sheridan | 52 min |
| May 23, 6:31 PM CDT | Tornado Warning | GLD | Decatur, Graham, Sheridan | 44 min |
| May 23, 6:32 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 21 min |
| May 23, 6:36 PM CDT | Tornado Warning | GLD | Wallace | 24 min |
| May 23, 6:41 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 34 min |
| May 23, 6:58 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 62 min |
| May 23, 2:20 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 55 min |
| May 23, 3:16 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 59 min |
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.